Table of Contents
SRX Physics
Volume 2010, Article ID 832487, 5 pages
http://dx.doi.org/10.3814/2010/832487
Research Article

Pseudo-TE/TM Waves in a Self-Dual Chiral Medium

Institut Henri Poincaré, 86 Bis Route de Croissy, 78110 Le Vésinet, France

Received 25 September 2009; Accepted 20 October 2009

Copyright © 2010 Pierre Hillion. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Using successively the conventional Gibbs and the differential-form formulations of Maxwell's equations, we analyze the electromagnetic fields in a self-dual chiral material (invariance under the exchanges [(EH), (DB), (εμ)]. We prove that such a medium supports pseudo-TE/TM waves (only a component is null with two relations between four of the five other components). An interesting example is supplied by the Courant-Hilbert quasi-undistorted progressing waves: their form does not change along propagation; only their amplitude could change.